MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX OXYGEN/AEROSOL ACE KITS; NEBULIZER (DIRECT PATIENT INTERFACE)

SMITHS MEDICAL ASD, INC. PORTEX OXYGEN/AEROSOL ACE KITS; NEBULIZER (DIRECT PATIENT INTERFACE)
Catalog Number 11-1020
Medical Device Problem Codes Fitting Problem (2183); Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation in progress.The device history record was reviewed and showed that this device met all manufacturing specification for product released for distribution.No issues were identified that would have impacted this event.
 
Event or Problem Description
It was reported that the mdi canister on the portex oxygen/aerosol ace kit could not be placed in the canister port/dispenser.
 
Additional Manufacturer Narrative
Two breathing portex units received.The end of the conical unit was confirmed to be distorted, which prevented user from assembling.Upon inspection of the units, it was discovered that there were markings indicating the units were compressed.The markings were noted to be on both the spherical and conical ends indicating the distortion happened after molding and welding, and it was confirmed the t distorted end of conical units would not fit in the welding jig.The customer complaint ws confirmed, however a thorough investigation of the manufacturing process could not duplicate the fault found on the samples.The process investigation and complaints do not signify the fault is trending, therefore no action will be taken at this time.

Brand Name
PORTEX OXYGEN/AEROSOL ACE KITS
Common Device Name
NEBULIZER (DIRECT PATIENT INTERFACE)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7874380
Report Number3012307300-2018-03710
Device Sequence Number16621577
Product Code CAF
UDI-Device Identifier10788942110205
UDI-Public10788942110205
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K953206
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date08/11/2022
Device Catalogue Number11-1020
Device Lot Number3474226
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2018
Supplement Date Received by Manufacturer10/08/2018
Initial Report FDA Received Date09/13/2018
Supplement Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1